Announcement

Collapse
No announcement yet.

Loestrin 24 Birth Control and a flare?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Claire_A
    replied
    Couldn't agree more

    I feel so much better off my BC. Vulva pain is lowered, and no period induced flares - probably because I am not having periods!!! Problem is now, I have been told I have PCOS, I don't ovulate much at all, I have been tracking for months with temp and still no sign of ovulation. I had this problem before BC but am only worried now, as we want children. Don't know where this leaves me with regards to hormone therapy for the PCOS. All I know is coming off the pill, my whole body feels so much better.

    Claire

    Leave a comment:


  • jenjen05
    replied
    I am convinced loestrin Fe gave me IC. My symptoms started in 07 & I literally tried everything including installs & diet & all kinds of stuff. Nothing brought relief. This past January I talked to my 86 year old Grandpa who was a surgeon about my pain & how my life stunk. He told me to stop my BC pills & he thought I would feel better. Well after two weeks all my pain went away. My IC symptoms gone. I now drink soda, eat what I want, & just polished off some sweetarts which I NEVER could have done a year ago! Birth control gave me IC & taking it away got rid of it. There are still a few things I can't have like chocolate, coffee, & garlic but otherwise I just have nagging pain left on a bad day and on a good day I'm pain free & have my life back. I would encourage everyone to please stop your birth control after your next period for at least a month & see how you feel. You soma have menopause-like symptoms such as face sweats but I'd rather have my face sweat every other day for a week then have to pee all the time & cry in my bed in pain. (Please note before I was on Loestrin I took Yasmin & Yaz.) I really do 100% believe its the synthetic hormones we are being told are safe that are ruining our bodies & bladders!

    Good luck to you!

    Leave a comment:


  • sami4
    replied
    Saliva and Blood serum levels

    Clair:
    I ONLY use serum levels to figure out my hormonal responses. When changing dose or method of application such as from cream to troche; after 5 weeks on new method I would test serum level once for a peak reading 4 hour after taking and once at an 8 hour level. If the circulating level is lower at 8 hours than I would like then I would increase the dose a little and split it taking it twice a day, AM and PM.. This method tells me how my body is using the hormone. For instance when I started on troches I found I had a very high serum level at 4 hours but by 8 hours it had fallen off a cliff. So I tried a different delivery system.
    I would not expect anybody to get that precise, but if you are curious about the saliva tests, take both serum and saliva on the same day and then correlate the levels with how you feel on the amount you are taking using serum. Personally the only time I would ever use saliva to measure anything is for a cortisol test which is the accepted medical protocol.
    When titrating hormones because everyone responds differently, it is important to go on how you feel at certain doses and how your body is reacting to that dose.
    In answer to your question how do I measure my own hormone levels--serum only. I also keep meticulous lab records and doses in a notebook so I see a pattern over time in delivery methods and dose correlations.

    Leave a comment:


  • Claire_A
    replied
    Would I be best to get bloods also then? and then compare the two? What tests did you use to find out you were low in estrogen?

    Thanks,

    Claire

    Leave a comment:


  • sami4
    replied
    Interesting opinion

    Clair:
    Your doctor is correct saliva only does test for free forms of estrogen which is exactly the problem as manner in which tissues utilize estrogen at receptor sites is both free and protein bound and the serum tests reflect both. Saliva only shows a small part in the free fraction that is being excreted into the saliva from the serum. You need to have more than just this tiny picture of what is going on in the body. This is why the American College of Obstetrics and Gynecology and the FDA has stated that,"there is no credible evidence that indicates saliva hormone levels are biologically meaningful and should not be used as a guide for hormonal titration....which should be guided by symptom response." Journal OB @ Gyn, 2005; 106: 139-140
    It would be fun to take both and compare them, I did this once and found the saliva said I was very high in estradiol and low in progesterone. I had severe vaginitis at the time and was very, systemically estrogen deficient.
    There have been many studies done on this topic of saliva vs serum: Annuals of Clinical Biochemistry 2009 46: 183-196, Marder: Estrogen Content in human Saliva....on and on.
    This comes up every now and again on these boards, unfortunately too often. All boils down to this: Know your own symptoms, keep a journal, keep the actual lab test reports in a file, and get a second opinion if things arent adding up. Only you are that interested in your body and know how it reacts...take charge of your health and seek out people that are on the same page as providers.

    Leave a comment:


  • Claire_A
    replied
    Saliva Test

    Oh, I just sent mine off a few weeks ago because my doctor told me this is the best way to test for hormones. Blood does not show free hormone, only bound......

    I am wary of the bcp too! I wonder often if it triggered my IC and V.

    Claire

    Leave a comment:


  • sami4
    replied
    Saliva Tests

    Saliva tests are useless for titrating estrogen levels and will give you a false reading. If your serum test showed low estrogen, then you have low estrogen. Think about this for a minute: How do drug companies arrive at a dose level for any medication? It is by drawing blood, not saliva. How do they decide if a person with low thyroid is getting enough medication? Its by blood testing and adjusting up or down. Never rely on a saliva test for any hormone unless its for cortisol which is the standard test.
    LoEstrin tells it all in its name, it is low estrogen and high progestin. Progestins are common bladder irritants for a lot of IC'ers.

    Leave a comment:


  • emilyandlouise
    replied
    Hi Valery,

    Well, I'm not sure if the Loestrin was the culprit for you. I'm still not 100% sure it's what caused my IC. But, my gut tells me it is. I was on Ortho Tricyclen and the Ortho Lo for almost 20 years. Then I went off and on the pill 5 times in the past 2 years. By the time I started the Loestrin I hadn't had my period in months. Then on Loestrin I barely got it for the entire 4 months. I think my estrogen was getting lower and lower all these years. I'm also 43. I'm actually praying right now that my saliva hormone tests also confirm low estrogen. The blood test showed it to be on the low end. Because then maybe with hormone therapy I can cure my IC. Yes, the word "cure". I said it.

    Anyway - be careful of the pills. I would urge any woman with IC to have her hormones checked by blood test and saliva test. Low estrogen can wreak havoc on the bladder. There are so many women on this forum that erased their symptoms with the right hormones.

    Hope you feel better!

    Lauren

    Leave a comment:


  • valkay18
    replied
    Thanks, Lauren! I am pretty convinced that this pill flared me. So, I stopped it as of this morning. When I was on the pill a few years ago (Apri tabs), it would take a couple days for my period to start when I got to the week of sugar pills. With this pill, I had only been on it a week and was taking it every day at 6 AM. By 10 AM today, my period started. I think it's strange that it would happen that quickly! Sucks since it just ended last weekend. Anyway, hopefully I didn't screw my IC up too badly with this pill. Thanks for the info!

    Leave a comment:


  • emilyandlouise
    replied
    Loestrin - caution

    Hi...so, I would be very careful of that birth control if I were you. I am convinced that being on Lo Loestrin Fe is what set off my IC in the first place. Since I am 43 my gyno thought it would be a good idea to be on a low dose estrogen pill. But my symptoms started around the same time I started that pill.

    BUT....not having enough estrogen can destroy your bladder. I am currently doing saliva hormone testing and waiting for my results. Blood tests showed my estradiol to be on the low side. I actually hope this is the case because then it might be as simple as adding estrogen therapy to my system to get my bladder back on track.

    So, I would caution anyone against this low estrogen pill. I also never got my period the 4 months I was on it and I don't believe that is healthy. Please have your hormones checked since you might have low estrogen levels.

    Hope this helps. Good luck!

    -Lauren

    Leave a comment:


  • valkay18
    started a topic Loestrin 24 Birth Control and a flare?

    Loestrin 24 Birth Control and a flare?

    Hi Ladies!!! I recently started the Loestrin 24 BC pill, and am now in a HUGE flare. I thought that it would actually help my IC, but it now seems much worse. Anyone else have this happen? I am so bummed because I have really been looking forward to not having horrible periods & cramps, but looks like that is not going to happen. Guess I just have to deal with it!
Working...
X